Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having frozen shoulder. Prescribed medicines. Taking Metformin for diabetes. Does steroids increase sugar levels?

I have a frozen shoulder and have been prescribed DEFCORT 30 once a day alongwith Glycomet SR 1000. The other medicines are Sammy 400, Sanglum, Ace Proxyvon, Razo 20 and Glycomet SR. I have Diabetes HbA1C 7.2. Fasting 142 PP 175. I take Metformin 1000 mg for past 3 years. Please advise if it is OK to take DEFCORT 30. I believe it is a steroid ? Will it increase my sugar levels ? Rajeev
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response

Thanks for writing in.

Defcort is a steroid. All steroids will increase blood sugar. Generally for frozen shoulder, steroids are not needed. Physiotherapy with NSAID's are the main modalities of treatment for Frozen shoulder.

FBS and PPBS along with your HBA1C shows that your DM is under fair control. Poor control of DM is one of the associated risk factor for Frozen shoulder. It also increases the risk of involvement of other shoulder. So, good control of DM is very important.

Your doctor would have had something in his mind to start you on steroids. I would suggest you to discuss with your doctor and follow his advise.

Wish you a good health.
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor